Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 567, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 30, 2002, 10:56 PM CST for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 10:56 PM CST (04:56 UTC)
- Expired
- Dec 30, 2002, 11:55 PM CST
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Catahoula Parish, LA, Franklin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 8:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS54 KJAN 310456
SVRJAN
LAC025-041-310555-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CST MON DEC 30 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
* UNTIL 1155 PM CST
* AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 18 MILES WEST OF WINNSBORO TO
13 MILES WEST OF HARRISONBURG...MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR HARRISONBURG AT 1105 PM CST
BE NEAR WINNSBORO AT 1110 PM CST
BE NEAR WISNER...SICILY ISLAND...GILBERT AT 1120 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3216 9186 3197 9186 3160 9197 3182 9161
3215 9152 3239 9154What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 8:45 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 30, 8:45 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 845 PM CST MON DEC 30 2002 UPDATED ZONES TO MAINLY DO TWO THINGS...THE FIRST IS TO INCLUDE ALL OF THE NORTHEAST LOUISIANA PARISHES IN THE TORNADO WATCH AND TO RAISE THE MIN TEMPERATURES. ALSO...WILL ADJUST THE TIMING WORDING FOR AREAS IN THE WATCH. .JAN... AR...FLASH FLOOD WATCH IN EFFECT OVERNIGHT AND TUESDAY ARZ074-075. LA...FLASH FLOOD WATCH IN EFFECT OVERNIGHT AND TUESDAY LAZ007>009- 015-016-023>026. TOR WATCH 814 IN EFFECT UNTIL 2AM. MS...FLASH FLOOD WATCH IN EFFECT OVERNIGHT AND TUESDAY MSZ018- 019-025>066-072>074.
Hazardous weather outlook, Dec 30, 1:18 PM CST, 9 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND WILL BECOME MORE WIDESPREAD AND INTENSE OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...GENERALLY SOUTH OF INTERSTATE 20. THE MOST UNSTABLE AIR WILL REMAIN ALONG AND SOUTH OF HIGHWAY 84...FROM NEAR ARCHIE LOUISIANA...TO NATCHEZ MISSISSIPPI...TO BROOKHAVEN...TO LAUREL. DAMAGING STRAIGHT-LINE WINDS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED. ISOLATED TORNADOES ARE ALSO POSSIBLE. A COLD FRONT WILL MOVE INTO WARM...MOIST AND UNSTABLE AIR OVER THE LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. AS THE FRONT MOVES ACROSS THE REGION...AN UPPER LEVEL DISTURBANCE WILL ALSO PUSH EAST INTO THE AREA TONIGHT. WITH INCREASED INSTABILITY AND SUPPORTIVE WINDS PROFILES...A FEW SEVERE THUNDERSTORMS COULD DEVELOP OVERNIGHT. ...FLOODING... LOCALLY HEAVY RAINFALL MAY INDUCE PONDING OVER LOW LYING AREAS IN ANY THUNDERSTORMS THAT DEVELOP THIS EVENING AND OVERNIGHT. THROUGH EARLY TUESDAY...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN STRONGER THUNDERSTORMS...ESPECIALLY WEST OF INTERSTATE 55. SOUTH WINDS WILL CONTINUE TO PUSH ABUNDANT MOISTURE INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING AND OVERNIGHT...AHEAD OF THE COLD FRONT. SHOULD THE SYSTEM SLOW DOWN...THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE. SOILS ARE ALREADY SATURATED FROM PREVIOUS EVENTS. ADDITIONAL RAINFALL COULD RAPIDLY RUN OFF AND PONDING MAY OCCUR...ESPECIALLY ON ROADWAYS...IN CULVERTS AND OTHER LOW LYING AREAS. WITH ON-GOING RIVER FLOODING...SOME MINOR FLOODING OF SMALL CREEKS AND STREAMS MAY ALSO OCCUR. TRAVELERS SHOULD EXERCISE EXTREME CAUTION AND SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON...MAINLY OVER EASTERN MISSISSIPPI. AS THE COLD FRONT AND UPPER LEVEL SYSTEM PUSH ACROSS THE REGION...A FEW STORMS MAY BECOME SEVERE. DAMAGING WINDS... DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN WEATHER CONCERNS. BY LATE TUESDAY...MOST OF THE THUNDERSTORMS WILL HAVE DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. PLEASE STAY TUNED FOR UPDATES ON THIS DEVELOPING WEATHER EVENT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.